Abstract

A formalism is developed for the calculation of the electromagnetic field scattered by a multilayered spheroidal particle. The suggested formalism utilizes the recursive approach with respect to passing from one layer to the next; thus it does not require an increase in the size of the equation matrices involved as the number of layers increases. The equations operate with matrices of the same size as for a homogeneous spheroid. The special cases of extremely prolate and weakly prolate spheroids are considered in more detail. It is shown that in such cases one can avoid the matrix calculations by instead using the iterative scalar calculations.

© 2000 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Light scattering by a core–mantle spheroidal particle

Victor G. Farafonov, Nikolai V. Voshchinnikov, and Vadim V. Somsikov
Appl. Opt. 35(27) 5412-5426 (1996)

Light scattering by a multilayered spheroidal particle

Victor G. Farafonov and Nikolai V. Voshchinnikov
Appl. Opt. 51(10) 1586-1597 (2012)

Perturbation theory for scattering from dielectric spheroids and short cylinders

Richard D. Haracz, Leonard D. Cohen, and Ariel Cohen
Appl. Opt. 23(3) 436-441 (1984)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (1)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (47)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription